It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board

  • Vivelle patch questions

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-22-2008, 05:55 PM   #1
    Kwanikiva
    Newbie
    (female)
     
    Kwanikiva's Avatar
     
    Join Date: Mar 2008
    Location: Agoura Hills, CA USA
    Posts: 2
    Kwanikiva HB User
    Vivelle patch questions

    Hi!

    New member but an old hand at the meno-stuff. Early menopause due to radiation treatment for breast cancer. After 8 cancer-free years (thank God!) I was given the ok last year to try BHRT. I've been on the Vivelle patch, .0375 mg, for about 5 weeks. After 2 nasty migraines in week 2, my Dr. had me cut the patch in half feeling that perhaps I was getting a little too much Estradiol too quickly. I'm now back up to a whole patch twice weekly, same dose. No headaches. However, I'm having what I can only describe as flu-like symptoms, nausea, lethargy, sleep issues, in other words, typical menopause symptoms which seem to have been exacerbated by the patch. Also taking Progon B by Bezwecken. By the way, I was on bio-identical cream for about 4 months a year ago which made me feel awful. My last dose was 12mg. a day!

    Has anyone else had a "worse before it gets better" experience on Vivelle or any other HRT? Flu-like symptoms? Like many of you I'm desperate and certainly willing to do whatever it takes to feel like myself again, I just want to know I'm headed in the right direction. Wanna make sure that light in the tunnel's not another train, right?

    I've been told that I should probably give any new HRT regimen 3 months before changing but I feel so lousy, I'm not sure I can hang on another 7 weeks with this one.

    Any thoughts would be appreciated and thank you in advance for your kindness and compassion.

     
    Sponsors Lightbulb
       
    Old 03-23-2008, 07:08 AM   #2
    MarciB
    Junior Member
    (female)
     
    MarciB's Avatar
     
    Join Date: Aug 2006
    Location: Cherry Hill, NJ
    Posts: 43
    MarciB HB User
    Re: Vivelle patch questions

    Hi...I am on the same patch as you are. I am also on progesterone cream which I was told is imperative to use while using the patch.(not necassarily the cream but I was told we need the estrogen/progesterone combination) I was told I might be worse before better and I found that to be true. They didnt want to make any adjustments until I had been on it a full 3 months. The nausea in the middle of the night was terrible and would last hours. That was attributed to the progesterone cream which was then cut in half...the nausea is gone.

    I have been on thebio-identical hormones for 6 months now. I was on the "regular" hormones for 6 months prior to that.

    my assessment for myself is...I was about 50% better on the regular hormones. I am about 60-75% better on the bio-identical hormones and just feel all around better using hormones that have been prescribed specifically for me as a result of my bloodwork and being monitored on a quarterly basis and using plant derived hormones. Wish I didnt have to use them at all but the quality of MY life was GREATLY affected-short of going into all of the gorey details!!!

     
    Old 03-23-2008, 11:13 AM   #3
    Kwanikiva
    Newbie
    (female)
     
    Kwanikiva's Avatar
     
    Join Date: Mar 2008
    Location: Agoura Hills, CA USA
    Posts: 2
    Kwanikiva HB User
    Re: Vivelle patch questions

    Marci, thank you SO MUCH for responding. Just knowing other's may have had a similar experience to mine is comforting. I had such a horrible time on the BHRT cream, I'm a little gun-shy if the same crappy feelings show up with a new regimen. I try not to go to the "oh no, this isn't gonna work either" place, but I've felt so bad for so long it's tough.

    Thanks again and all the best to you!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Patch and Exercise silentwarrior Pain Management 8 06-02-2009 07:56 AM
    Vagifem or vivelle-dot - same thing? annie42 Women's Health 0 03-31-2009 05:51 AM
    Vagifem, Vivelle patch annie42 Hormone Problems 4 06-27-2008 06:52 AM
    Vivelle Dot for 3mo/ then 10days Prometrium osteoblast Menopause 6 06-14-2008 04:28 PM
    Going off Vivelle cold turkey? tmh Menopause 0 03-06-2008 11:24 AM
    Weaning off of Vivelle patch?? tmh Menopause 0 03-05-2008 10:55 AM
    Vivelle patch??? tmh Menopause 3 02-04-2008 11:47 PM
    Bi-est cream vs. Vivelle Dot patch colleen617 Menopause 0 05-06-2007 01:32 PM
    Vivelle *** and weight gain KawaiiiGal Menopause 1 08-04-2004 12:38 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:43 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!